Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DHEA low & lower cd4
May 27, 2011

Hi Doc, Thanks for your help. I started Atripla since january. One month ago I got my results and I was already undectable and with 22% of CD4 (309 CD4). I started my treatment at 250 CD4s. Today I got my new results and it says that my cd4 are 282 and 20%. All the rest are ok (colesterol, Triglicerides, blood work, etc) but the only thing out of range was de DHEA (83 mcg/dl). I am still waiting for my viral load. I never missed a dose but havent been able to take the pill at the exact same time. I have been talking it between 10 pm and 1 am max. I have been going thru a lot of stress (work, treatment and hoping to be ok). Is this normal? that cd4 are going down since one month ago i was undetectable? and never missed a dose? I am very worried about it. Please help me. Thank you very much.

Response from Dr. Henry

The initial response of the CD4 count to starting effective HIV treatment is variable-on average the level goes up but a significant fraction (ie 20%) initially remain in the same range. The CD4 count is highly variable even in HIV-negative individuals so can be frustrating to follow short term CD4 levels (I am more interested in long term trend including what happens to CD4%). The direct effectiveness of the ART regimen is best assessed by the viral load. CD4 response involves many factors including age, genetics, status/size/function of thymus gland, degree of immune activation-and others. I remain uncertain what to do with the DHEA level-it is not usually measured in most HIV practices and the benefits/harm from supplementation have not been well characterized. KH



Previous
Painless swollen lymphnodes around the neck causing embarrassment
Next
Red spotted itchy rash in arms trunk and painful itchy swollen feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement